Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 186, NWS Lubbock, TX

June 6, 2012Hale County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 6, 2012, 8:10 AM CDT for Hale County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2012, 8:10 AM CDT (13:10 UTC)
Expired
Jun 6, 2012, 9:00 AM CDT
In force
50 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Hale County, TX

The radar

The Lubbock radar (KLBB), 42 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:11 AM CDTHAIL 114 W Plainview, TXQUARTER SIZE HAIL REPORTED AT COOP GIN IN HALFWAY.
Jun 6, 8:38 AM CDTHAIL 0.7510 W Hale Center, TXSOME DIME TO PENNY SIZE HAIL... MOSTLY VERY HEAVY RAINFALL... ESTIMATING NEAR 2 OF RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS54 KLUB 061310
SVRLUB
TXC189-061400-
/O.NEW.KLUB.SV.W.0186.120606T1310Z-120606T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
810 AM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HALE COUNTY IN NORTHWEST TEXAS.

* UNTIL 900 AM CDT

* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR HALFWAY...OR 9 MILES NORTHWEST OF HALE CENTER...AND MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE COTTON CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3396 10165 3383 10207 3415 10209 3422 10192
TIME...MOT...LOC 1310Z 333DEG 12KT 3411 10198

$$

24
3 follow-up statements
570 
WWUS54 KLUB 061317
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 AM CDT WED JUN 6 2012

TXC189-061400-
/O.CON.KLUB.SV.W.0186.000000T0000Z-120606T1400Z/
HALE TX-
817 AM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HALE COUNTY UNTIL 900 AM CDT...

AT 812 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL ABOUT 14 MILES WEST OF 
PLAINVIEW. THIS STORM WAS LOCATED 6 MILES SOUTH OF HALFWAY...OR 8 
MILES WEST OF HALE CENTER...MOVING SOUTHEAST AT 15 MPH.

IN ADDITION...FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING IS 
OBSERVED WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  HALE CENTER AND COTTON CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 3396 10165 3383 10207 3415 10209 3422 10192
TIME...MOT...LOC 1316Z 333DEG 12KT 3409 10197

$$

24
879 
WWUS54 KLUB 061334
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
834 AM CDT WED JUN 6 2012

TXC189-061400-
/O.CON.KLUB.SV.W.0186.000000T0000Z-120606T1400Z/
HALE TX-
834 AM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HALE
COUNTY UNTIL 900 AM CDT...

AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR COTTON CENTER...OR 6 MILES WEST OF HALE
CENTER...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HALE CENTER AND COTTON CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3410 10201 3416 10187 3396 10165 3386 10199
TIME...MOT...LOC 1334Z 333DEG 12KT 3404 10194

$$

24
691 
WWUS54 KLUB 061351
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
851 AM CDT WED JUN 6 2012

TXC189-061400-
/O.CON.KLUB.SV.W.0186.000000T0000Z-120606T1400Z/
HALE TX-
851 AM CDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HALE
COUNTY UNTIL 900 AM CDT...

AT 846 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HALE CENTER...MOVING SOUTHEAST AT 15 MPH.

AT 828 AM CDT...HAIL UP TO DIME SIZE WAS REPORTED WITH THIS STORM 
WEST OF HALE CENTER. 

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 27 SOUTH OF HALE CENTER...OTHERWISE MAINLY RURAL AREAS  
  OF CENTRAL HALE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. DO NOT DRIVE YOUR 
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3404 10192 3410 10181 3396 10165 3389 10190
TIME...MOT...LOC 1349Z 333DEG 12KT 3400 10184

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:53 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 6, 7:53 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
753 AM CDT WED JUN 6 2012

.UPDATE...
STORMS HAVE INCREASED IN INTENSITY OVER THE PAST COUPLE OF HOURS
ALONG THE WESTERN FLANK OF THE LARGE SCALE COMPLEX WHICH GREW
OVERNIGHT. RAINFALL TOTALS FROM 1 TO 4 PLUS INCHES HAVE ALREADY
FALLEN WITH ADDITIONAL 1 TO 3 INCH ACCUMULATIONS EXPECTED OVER THE
NEXT FEW HOURS AS SIGNIFICANT STORM SCALE TRAINING HAS OCCURRED.
THUS...HAVE ISSUED A FLOOD WATCH FOR THE CENTRAL ZONES THROUGH
18Z.

&&

.PREV DISCUSSION... /ISSUED 657 AM CDT WED JUN 6 2012/

AVIATION...
CONVECTIVE THUNDERSTORM COMPLEX HAS STRENGTHENED THIS MORNING OVER
THE NORTHERN AND EASTERN SOUTH PLAINS...JUST BARELY NORTH AND EAST
OF KLBB. SEVERAL LINES OF THUNDERSTORMS HAVE BEEN SLOWLY PRESSING
SOUTHWEST TOWARDS KLBB AND APPEAR WILL IMPACT THE TERMINAL FOR THE
NEXT COUPLE HOURS WITH NEAR IFR/MVFR CIG AND VSBY. REMOVED THUNDER
MENTION LATER IN THE DAY AT KLBB AS AIRMASS LIKELY TO BECOME MORE
STABLE THEN. EXPECT THUNDER TO MOVE IN TO KCDS BY MIDDAY AS UPPER
LOW/SHEAR AXIS EDGES FURTHER NORTHEAST. RMCQUEEN

PREV DISCUSSION... /ISSUED 446 AM CDT WED JUN 6 2012/

SHORT TERM...
MOISTURE REMAINS ABUNDANT ACROSS THE SOUTHERN HIGH PLAINS THIS
MORNING AS A WEAK UPPER LOW/SHEAR AXIS HAS REFORMED SLIGHTLY BACK TO
THE WEST WITH LATEST NOCTURNAL CONVECTIVE BURST. ACTIVITY HAS
ENHANCED WITHIN HIGHER THETA-E AIRMASS OVER EASTERN SOUTH PLAINS AND
OUTFLOWS FROM EARLIER ACTIVITY EASTERN PANHANDLE AND NORTHERN
ROLLING PLAINS. LATEST RUNS INDICATE THIS SHEAR SHOULD SLOWLY LIFT
NORTHEAST AGAIN THIS MORNING WITH DWINDLING SHOWERS LATER IN THE
MORNING...AND PERHAPS CLEARING SKY TRENDS AS WELL INTO THE
AFTERNOON. SHEAR SHOULD REMAIN TO OUR EAST TONIGHT WHILE MOIST
UNSTABLE AIRMASS IN WEAK NORTHWEST FLOW STILL WILL BE CAPABLE OF AT
LEAST MODEST THUNDER CHANCES THOUGH LESSER WESTERN ZONES WITH AN
EVER SO SLIGHT DRYING TREND. AIRMASS HAS FEEL OF A MID-SUMMER
ENVIRONMENT MORE PRONE TO HEAVY SHOWERS...THOUGH MODEST SHEAR AND
HIGH ENOUGH INSTABILITY CERTAINLY EXISTS FOR A LOW RISK OF SEVERE
HAIL AS WELL. FAIRLY LOW DIURNAL TEMPERATURE RANGE ONCE AGAIN TODAY
AND TONIGHT WITH MINOR CHANGES FOR MOST GRIDS. RMCQUEEN

LONG TERM...
HIGH AMPLITUDE RIDGE ACROSS THE CENTRAL CONUS WILL QUICKLY FLATTEN
INTO THURSDAY AS OMEGA BLOCKING CAPABILITY IS OVERCOME BY IMPINGING
UPPER LOW ACROSS THE PACIFIC NORTHWEST.  WEAKNESS THAT HAS BROUGHT
RAINS THE PAST COUPLE OF DAYS WILL CONTINUE TO SLOWLY DRIFT EASTWARD
AND LOSE ITS EFFECT ON OUR REGION.  THIS WILL KEEP US ON THE
NORTHEASTERN SIDE OF THE UPPER HIGH OVER NRN MEXICO.  BEING THAT
HIGHS ARE WEAKLY FORCED AND THE PRIMARY FORCING IS LOCATED WAY
NORTH...GUIDANCE IS HAVING A BIT OF TROUBLE WITH THE MORPHOLOGY OF
THIS FEATURE.  THUS...THE FLOW ALOFT GOES ZONAL INTO THE WEEKEND
WITH A MINOR DISTURBANCE DUE IN BY MID WEEK.

BEING A WEAKLY FORCED ENVIRONMENT....PROCESSES WILL BE LARGELY
DOMINATED BY BOUNDARY INTERACTIONS AND THERE APPEARS TO BE A
TENDENCY FOR THE ACTIVITY TO CONTINUE THE PATTERN OF BEING MOST
PRONOUNCED DURING THE OVERNIGHT HOURS.  WILL THEREFORE TREND THINGS
TO FAVOR THE CHARACTERISTICS OBSERVED BUT CONCENTRATE MORE IN THE
EAST.  BY FRIDAY...INFLUENCE OF WEAKNESS/WK LOW WILL BE LARGELY OUT
OF THE AREA AND WILL KEEP THINGS DRY AND WARM INTO THE WEEKEND.
FRONT STILL INDICATED LATE SUNDAY OR MONDAY...AND LATEST INDICATIONS
ARE THAT WE MAY SEE CONVECTIVE DEVELOPMENT INVOF THE BDRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        85  60  85  64  91 /  20  20  10  20  10
TULIA         81  62  78  65  90 /  90  20  20  20  10
PLAINVIEW     83  63  80  64  89 /  90  20  10  20  10
LEVELLAND     88  63  86  63  91 /  30  20  10  20  10
LUBBOCK       85  65  83  63  90 /  50  20  10  20  10
DENVER CITY   92  65  91  65  92 /  20  20  10  10  10
BROWNFIELD    90  65  88  64  91 /  30  20  10  10  10
CHILDRESS     84  68  77  65  91 /  60  40  20  20  10
SPUR          84  67  80  64  91 /  60  40  20  20  10
ASPERMONT     84  69  83  66  92 /  60  40  20  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ022-023-028>030-035-036-041-042.

&&

05/26
Hazardous weather outlook, Jun 6, 7:47 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
747 AM CDT WED JUN 6 2012

TXZ021>044-071300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
747 AM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE
THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF VERY HEAVY
RAIN...AND A SMALL RISK OF QUARTER SIZE HAIL STONES.

FLOODING
FLOODING OF WATER CROSSINGS AND OTHER LOW LYING AREAS WILL BE
POSSIBLE ACROSS THE EASTERN SOUTH PLAINS AND ADJACENT PORTIONS OF
THE TEXAS PANHANDLE. TRAINING OF STORM CELLS IS LIKELY TODAY WHICH
WILL RESULT IN RAINFALL TOTALS RANGING FROM 1 TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE THURSDAY
AFTERNOON ACROSS THE NORTHERN ROLLING PLAINS AND SOUTHEASTERN
TEXAS PANHANDLE. OTHERWISE THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLOODING
AND HAIL SIZE ARE ENCOURAGED.

In the hours before

Special weather statement, Jun 6, 3:39 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
339 AM CDT WED JUN 6 2012

TXZ041-042-060930-
GARZA-LYNN-
339 AM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM DEVELOPING
OVER EASTERN LYNN AND WESTERN GARZA COUNTIES...

AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF POST...MOVING SOUTHEAST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS UP TO 50 MPH...ARE POSSIBLE
WITH THIS STORM. BRIEF HEAVY RAIN WILL ALSO CAUSE PONDING ON ROADS
IN THIS AREA.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3324 10122 3299 10140 3322 10170 3337 10158
TIME...MOT...LOC 0838Z 302DEG 12KT 3323 10153

05
Special weather statement, Jun 6, 4:30 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
430 AM CDT WED JUN 6 2012

TXZ041-042-061000-
GARZA-LYNN-
430 AM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER
SOUTHEAST LYNN AND SOUTHWEST GARZA COUNTIES...

AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN GARZA COUNTY...MOVING SOUTHEAST
AT 20 MPH. A WIND GUST TO 59 MPH WAS RECORDED AT THE WEST TEXAS
MESONET REPORTING STATION LOCATED NEAR GRAHAM AT 415 AM. THE STORM
HAS WEAKENED SLIGHTLY SINCE THEN.

PENNY SIZE HAIL...WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3302 10173 3321 10149 3297 10114 3296 10116
      3296 10167
TIME...MOT...LOC 0929Z 321DEG 16KT 3302 10146

05
Local storm report, Jun 6, 4:41 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 AM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     5 SSW GRAHAM            33.08N 101.50W
06/06/2012  M59 MPH          GARZA              TX   MESONET

&&

EVENT NUMBER LUB1200287

RM
Special weather statement, Jun 6, 6:09 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 AM CDT WED JUN 6 2012

TXZ035-036-041-042-061145-
CROSBY-GARZA-LUBBOCK-LYNN-
609 AM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING
PARTS OF LYNN...GARZA...LUBBOCK AND CROSBY COUNTIES...

AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE RANSOM CANYON...7 MILES NORTH OF
SLATON...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 55 MPH...AND BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

THIS STORM MAY ALSO IMPACT ROOSEVELT...SOUTHLAND...AND CAPROCK.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3341 10135 3329 10157 3356 10176 3366 10158
TIME...MOT...LOC 1107Z 326DEG 13KT 3353 10161

05
Special weather statement, Jun 6, 6:16 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 AM CDT WED JUN 6 2012

TXZ028>030-035-036-061200-
CROSBY-FLOYD-HALE-LAMB-LUBBOCK-
616 AM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
PORTIONS OF LUBBOCK...CROSBY...LAMB...HALE AND FLOYD  COUNTIES...

AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF HALE CENTER TO 9 MILES EAST OF ABERNATHY...MOVING SOUTHEAST AT 20
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3377 10134 3364 10172 3427 10218 3431 10194
      3431 10183
TIME...MOT...LOC 1116Z 316DEG 19KT 3421 10197 3377 10168

05
Special weather statement, Jun 6, 7:54 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 AM CDT WED JUN 6 2012

TXZ028-029-035-061330-
HALE-LAMB-LUBBOCK-
754 AM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS IMPACTING
LUBBOCK...LAMB  AND HALE COUNTIES...

AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF HALE CENTER TO 11 MILES SOUTHEAST OF ABERNATHY...MOVING SOUTHEAST
AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3389 10156 3357 10156 3350 10184 3424 10216
      3431 10188
TIME...MOT...LOC 1254Z 328DEG 14KT 3418 10201 3368 10173

05

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:10 AM CDTSpecial Weather StatementLUBCrosby35 min
Jun 6, 12:49 AM CDTSpecial Weather StatementLUBCrosby26 min
Jun 6, 1:43 AM CDTSpecial Weather StatementLUBGarza32 min
Jun 6, 3:39 AM CDTSpecial Weather StatementLUBGarza51 min
Jun 6, 4:30 AM CDTSpecial Weather StatementLUBGarza30 min
Jun 6, 5:24 AM CDTAreal Flood AdvisoryLUBCrosby, Floyd, Hale, Lubbock2 hr
Jun 6, 6:09 AM CDTSpecial Weather StatementLUBCrosby36 min
Jun 6, 6:16 AM CDTSpecial Weather StatementLUBHale44 min
Jun 6, 6:58 AM CDTAreal Flood AdvisoryLUBSwisher2 hr
Jun 6, 7:06 AM CDTSevere Thunderstorm WarningLUBHale, Lubbock39 min
Jun 6, 7:21 AM CDTAreal Flood AdvisoryLUBCrosby, Hale, Lubbock4 hr
Jun 6, 7:35 AM CDTFlood WatchLUBCastro, Crosby, Floyd, Garza, Hale, Lamb and 3 more4 hr
Jun 6, 7:54 AM CDTSpecial Weather StatementLUBHale, Lubbock36 min
Jun 6, 8:15 AM CDTAreal Flood WarningLUBHale, Lubbock3 hr
Jun 6, 8:26 AM CDTSevere Thunderstorm WarningLUBCastro, Hale, Swisher34 min
Jun 6, 8:35 AM CDTAreal Flood AdvisoryLUBGarza2 hr
Jun 6, 9:01 AM CDTSpecial Weather StatementLUBHale29 min
Jun 6, 9:05 AM CDTAreal Flood AdvisoryLUBCastro, Swisher85 min
Jun 6, 9:34 AM CDTSpecial Weather StatementLUBHale56 min
Jun 6, 10:23 AM CDTAreal Flood AdvisoryLUBCastro, Hale, Swisher97 min
Jun 6, 5:46 PM CDTSpecial Weather StatementLUBHall29 min
Jun 6, 6:23 PM CDTSpecial Weather StatementLUBCottle, Hall, Motley67 min
Jun 6, 6:42 PM CDTAreal Flood AdvisoryLUBHall78 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.